MAUDE Adverse Event Report: HU-FRIEDY MANUFACTURING CO., LLC PWR PIEZO LED HANDPIECE; PIEZO, ULTRASONIC

HU-FRIEDY MANUFACTURING CO., LLC PWR PIEZO LED HANDPIECE; PIEZO, ULTRASONIC
Model Number UPHPLED
Medical Device Problem Code Unintended Electrical Shock (4018)
Health Effect - Clinical Code Electric Shock (2554)
Date of Event 01/26/2026
Type of Reportable Event Serious Injury
Event or Problem Description
While using the device, the handpiece service light on the unit lit up, and the handpiece became extremely hot, causing an electric shock to the doctor's hand that was holding it.
 
Additional Manufacturer Narrative
The handpiece was tested on the pwr pair device and was found to be non-functional, with the handpiece indicator led continuously illuminated.The device entered fail-safe mode during testing, preventing an electric shock or overheating.The handpiece failed the insulation test and is therefore considered unusable.

Brand Name
PWR PIEZO LED HANDPIECE
Common Device Name
PIEZO, ULTRASONIC
Manufacturer (Section D)
HU-FRIEDY MANUFACTURING CO., LLC
3232 n. rockwell st
chicago IL 60618
Manufacturer (Section G)
HU-FRIEDY MANUFACTURING CO., LLC
3232 n. rockwell st
chicago 60618
Manufacturer Contact
stephanie wasielewski
3232 n. rockwell st
chicago, IL 60618
8472574500
MDR Report Key24402335
Report Number1416605-2026-00001
Device Sequence Number18578939
Product Code ELC
UDI-Device Identifier10889950142728
UDI-Public(01)10889950142728
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K140965
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUPHPLED
Device Catalogue NumberUPHPLED
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2026
Initial Report FDA Received Date02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown